Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 15, 2002, 7:09 PM EST for Washington County, Indiana. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 7:09 PM EST (00:09 UTC)
- Expired
- Mar 15, 2002, 7:20 PM EST
- In force
- 11 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:30 PM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 15, 2:30 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EST FRI MAR 15 2002 A VERY INTERESTING FORECAST IS SHAPING ACROSS THE LOWER OHIO VALLEY FOR THE NEXT 48 HOURS. SEVERAL PERIODS OF RAIN SHOULD HELP ALLEVIATE RAINFALL DEFICIENT ACROSS THE REGION. AT 19Z A COLD FRONT STRETCHED FROM JUST SOUTH OF PADUCAH ACROSS DUBOIS COUNTY IN SOUTHERN INDIANA AND NORTHEAST TO EXTREME NORTHWEST OHIO. SOUTH OF THE FRONT TEMPERATURES WERE IN THE MID AND UPPER 60S WITH READINGS TO THE WEST OF THE FRONT IN THE UPPER 40S AND LOWER 50S. ALTHOUGH THE MODELS ARE IN GENERAL AGREEMENT ON THE SYNOPTIC PATTERN EXPECTED OVER THE NEXT SEVERAL DAYS THE TRACK AND STRENGTH OF S/W ENERGY MOVING THROUGH THE MID LEVEL SOUTHWEST FLOW DIFFERS. THE FIRST WAVE IS EXPECTED ALONG THE FRONT OVERNIGHT. THE FRONT SHOULD DROP INTO CENTRAL KENTUCKY THIS EVENING BEFORE BECOMING STATIONARY AS THE WEAK LOW MOVE UP FROM ARKANSAS. PERIODS OF HEAVY RAIN WILL BE POSSIBLE ALONG THE FRONT OVERNIGHT AND A LARGE AREA OF BETWEEN 1/2 AND 1 INCH AMOUNTS ARE EXPECTED OVER THE SOUTHERN AND EASTERN PORTIONS OF THE CFA. THE THREAT OF SEVERE WEATHER LOOKS TO COME FROM EITHER MARGINALLY SEVERE WINDS JUST AHEAD OF THE FRONT OR HAIL WITH THE ELEVATED STORMS TO THE NORTH AND WEST. THE MID LEVEL SOUTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE WEEKEND AND THE SURFACE FRONT WILL BECOME MORE DIFFUSE ACROSS SOUTHERN KENTUCKY AND TENNESSEE. A SECOND WAVE WILL MOVE ACROSS THE REGION SATURDAY NIGHT AND SUNDAY WITH A THIRD EXPECTED ON MONDAY. BECAUSE OF THE TIMING DIFFERENCES IN THE MODELS MOS TEMPERATURES BEGIN TO VARY AFTER 36 HOURS. .SDF...NONE. JA
In the hours before
Special weather statement, Mar 15, 3:20 PM EST, 3 hours 49 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160500- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EST FRI MAR 15 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE RISK AREA IS GENERALLY WEST OF A SOMERSET...TO LEXINGTON...TO MADISON INDIANA LINE. THIS INCLUDES THE LOUISVILLE...LEXINGTON...FORT KNOX...BOWLING GREEN...AND GLASGOW AREAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A SLOW MOVING FRONTAL BOUNDARY THROUGH THE OVERNIGHT HOURS. WITH SOME INSTABILITY IN THE MID LEVELS OF THE ATMOSPHERE COUPLED WITH COOL TEMPERATURES ALOFT...SOME OF THESE THUNDERSTORMS COULD PRODUCE HAIL TO THE SIZE OF DIMES AND NICKELS. THE OTHER THREAT WILL BE FROM HEAVY RAINS...WHICH COULD CAUSE SOME FLOODING AND TRAVEL PROBLEMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...AND THE INTERNET FOR FURTHER THUNDERSTORM OUTLOOK UPDATES. SMALLCOMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:07 PM EST | Severe Thunderstorm Warning | LMK | Washington | 8 min |
| Mar 15, 7:08 PM EST | Severe Thunderstorm Warning | LMK | Washington | 12 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.